Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Study of the permanent conjecture and some of its generalizations. II

Author: O. S. Rothaus
Journal: Trans. Amer. Math. Soc. 232 (1977), 143-154
MSC: Primary 15A48
MathSciNet review: 0447290
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate in a more systematic manner some of the topics initiated in part I of the paper with same title [5]. More specifically, we study in greater detail the properties of the function $ E(y)$ defined in [5] attached to convex polytopes, whose properties in the special case of the space of doubly stochastic matrices are connected with the permanent conjecture. Some close links with Perron-Frobenius theory are developed, and we obtain as a by-product of our study what is, I believe, a new expression for the maximum eigenvalue of a nonnegative matrix, which leads to some new estimates of the same. A final section of the paper investigates some purely algebraic properties of $ E(y)$, and we obtain some very interesting information connecting a doubly stochastic matrix and its transversals.

In order to keep this paper as self-contained as possible, facts used here drawn from part I are stated with as much explicit detail as possible.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 15A48

Retrieve articles in all journals with MSC: 15A48

Additional Information

PII: S 0002-9947(1977)0447290-9
Keywords: Permanent conjecture, Perron-Frobenius theory
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia